Tuesday, November 8, 2011


My blog post today begins with a medicine update. I started taking theGabapentin Gabapentin several days ago. This is the medicine that has a prominent warning: “You should know that your mental health may change in unexpected ways and you may become suicidal (thinking about harming or killing yourself or planning or trying to do so.” I haven’t noticed any of these type of tendencies so far and hope that my drive for contribution to life is strong enough to overpower any such feelings. Nevertheless, I’m on the watch for any downturn in my attitude.

Although I’m taking two Gabapentin tablets three times a day, I don’t think I’ve noticed any other side effects. I can’t say that I’ve noticed any pain relief affects either yet, but I know the medicine has to build up. Anyway, I still have symptoms but it seems that it’s a continuation of my withdrawal symptoms. I would think that the withdrawal symptoms would be gone by now but I’m still struggling to keep the ship upright sometimes. Maybe Gabapentin took over where the other left off.

One good thing about being off of those other medications is that I’m down to one drug combination instead of four that acts as a sedative. Although I still fight fatigue as a result of Gleevec and anemia, I’m not nearly so tired all the time. In fact, I haven’t taken a nap in about a week. That’s a record for me since starting all this mess about two years ago. There’s one other bit of unfortunate news, as you may recall, Gleevec patients average a weight gain of over 20 pounds due to fluid retention, metabolism changes, and increased appetite. I’m glad I gained much less than that. Unfortunately, Gabapentin does the same thing. In fact, I’ve gained several pounds since taking Gabapentin without adding a thing to my diet. That doesn’t make me happy but if it’s the worst side effect I end up with I’ll be content.

A neighbor gave us some lemons and satsumas (oranges) from her father’s tree. I decided to make a lemon pie. I’ve never done that before and a friend suggested that the medicine is affecting my mind for me trying!! Pie making apparently isn’t my calling. I think the pie turned out fine but I started with a recipe for two pies!! I was trying to get the mixture to thicken. I boiled it and boiled it. Then I noticed that half my mixture was gone. So I stopped cooking it. I went to pour the mixture in the two pie crusts but only had enough for one!! I then attempted to make meringue. It was a disaster. After scooping the meringue back out and off the pie filling, I put the pie in the refrigerator. It has thickened up and looks good. We’ll have to see later how it tastes!!

No comments:

Post a Comment